Hey I've seen a couple of these Accutane journals floating around but i don't think i've seen one done by a guy, so I'll start one. I'm 17 and have had acne problems since the 8th grade, but it has gotten more severe in the past 2 years.
Among the things I have used are ProActiv, Minocycline, Benzaclin, and Differin, and plenty of BP products. ProActiv worked for 6 months and then quit. After that i tried minocycline and it did nothing. Benzaclin had too many side effects that wouldn't go away, and now after being on Differin for 4 months it just isn't effective enough.
I went to the derm the other day and told him about the things I have used, and asked what he thought about Accutane. He said it sounded like a good idea so we can minimize scarring. So I got my blood work done, and hopefully when the results are in on Monday I can go pick up my first month's supply. I'll post again on my first day. Right now my face is a sea of red marks and I never know where i'm going to break out next. The only places pretty clear are beneath my eyes and the sides of my forehead. I'm looking forward to being clear for the first time in a long time
Okay after settling a few things I finally got my Accutane and tonight I will pop the first pill. My first month will be at 40 mg/day and then from then on it will be 80 mg/day. I quit using Differin a week ago so my face would be fresh for it, so I'm a broken out a little bit more than usual but nothing too bad. I will continue to wash with Cetaphil. And for those interested, it cost just under $100 for this month's supply with insurance. I'll post again tomorrow as Day 1.
No headache today which is good, no side effects at all for that matter. Still breaking out although I'd hardly call it the dreaded initial breakout. I hope that initial breakout waits for a while, I have a date on valentine's day I'll post again when noticeable changes occur.
This has been a bad day altogether, although I'm not sure if it's all the Accutane's fault. I woke up in the middle of the night and started throwing up. I haven't thrown up in atleast 5 years, but I guess the timing was just convenient and I have the flu. I'm not sure. Other than that though, I finally got the dry lips and that's it. My face is actually looking a little better already, it would be cool if i could skip the initial breakout.
I feel a lot better today, I guess i had the "24 hour flu" or whatever. New fun side effects today include a dry nose and a small rash on my neck that I will be watching carefully. I used Cetaphil Moisturizer for my nose and Vaseline for my lips, which have both worked great so far.
My face hasn't improved dramatically or anything but it's not getting any worse, which is making me happy.
I've gotten more pimples the past few days, I wonder if the initial breakout is coming. Vaseline wasn't doing it's job very well on my lips so I picked up some Aquaphor which I have heard such good things about. So far I love it. But that's it right now: dry lips. If that's what i have to have to get clear skin so be it!
All is well for me right now, meaning nothing has changed really. I've gotten a few pimples here and there over the past week but it's hardly been an initial breakout. The dry lips have been pretty bad, although the Aquaphor is wonderful (it's not in the chapstick section at wal-mart, look around the lotions and stuff) and has made it bearable. No other side effects though still, which makes me happy.
Almost 4 weeks now, and a visit with my derm is on Wednesday. He will probably up the dosage to 80 mg, like he said when I first saw him. It seems that I have only gotten an initial breakout on the sides of my forehead (temples) with a few cysts. On the rest of my face there is a cyst or a zit here and there but not very many. I am still pleased with the lack of side effects. I have strange rashes on one of my arms and dry lips and dry face, but I think these are bearable. My dry lips have been remarkably better these past few days also. The dry face is not very bad.
One more note, my back is really starting to clear up
I'm taking accutane also. And I just wanted to let you know that I've found a product called Zim's Crack Creme. It's a chapstick and it works wonderful. It's the best stuff I've ever found. You can find it at Wal*mart and it's only 3.96. My lips feel totally normal. They are not dry or anything. They also have a website so you might want to check it out.
Glad you've found something which works, however if you've not been on accutane very long you won't have had the worst of it yet. Your lips will be dry-ish for the first few weeks, but from about week 6 or 7 onwards, whatever you use on them, they still crack and flake something awful in most cases. In any case though, it's something we'll all put up with if we reap the long term benefits.